Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 24, NWS Lake Charles, LA

March 25, 2013

NWS Lake Charles, LA issued this small craft advisory at Mar 25, 2013, 3:41 PM CDT. It took effect at Mar 26, 2013, 12:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 26, 2013, 12:00 AM CDT
Expired
Mar 26, 2013, 10:59 AM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 12:41 PM CDT, 3 hours earlier.

Area forecast discussion, Mar 25, 12:41 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1241 PM CDT MON MAR 25 2013

.AVIATION...CANADIAN HIGH PRESSURE NEAR THE PANHANDLE WILL
CONTINUE A DRY NORTHERLY FLOW ACROSS THE TERMINALS WITH MODERATE
GRADIENT AND COLD AND MODIFIED ARCTIC AIR ADVECTING OUT OF OKLAHOMA.
THIS HAS RESULTED IN VERY LOW HUMIDITIES, CAVOK WITH GUSTY WINDS.

THESE WINDS SHOULD LAY DOWN AT SUNDOWN WITH LOSS OF DAYTIME
HEATING, REMAININ LIGHT THROUGH THE NIGHT, AND THEN PICK UP WHERE
THEY LEFT OFF ON TUESDAY MORNING AS THE HIGH BUILDS INTO NORTH
CENTRAL TEXAS.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT MON MAR 25 2013/

DISCUSSION...
FRESHENED UP FIRST PERIOD GRIDS...WITH A REDUCTION TO AFTERNOON
DEWPOINTS BEING THE MOST NOTEWORTHY CHANGE. FORECAST OTHERWISE
LOOKS GOOD AND NO ZFP UPDATE IS REQUIRED. WILL SEND AN UPDATED
PFM TO REFLECT THE LOWER DEWPOINTS/RH VALUES.

CWF SENT EARLIER TO UPDATE THE HAZARDS A BIT BASED ON LATEST
OBS/GUIDANCE. EXTENDED THE SCA FOR THE OUTER WATERS THROUGH
NOON...AND HEADLINED SCEC FOR THE SOUTHEAST HALF THROUGH THE REST
OF THE AFTERNOON.

13

PREV DISCUSSION... /ISSUED 640 AM CDT MON MAR 25 2013/

AVIATION...
CLEAR SKIES TODAY. WINDS ARE EXPECTED TO PICKUP AFTER THEY MAKE
THEIR WAY TO THE GROUND THIS MORNING... THIS WILL BE THE ONLY ISSUE
FOR AVIATION WEATHER. WINDS ARE EXPECTED TO TAPER OFF DURING THE
AFTERNOON HOURS AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION.

19

PREV DISCUSSION... /ISSUED 440 AM CDT MON MAR 25 2013/

DISCUSSION...
LARGE SFC HIGH PRESSURE CONTINUES TO BUILD SOUTH FROM CANADA THRU
THE GULF OF MEXICO THIS MORNING. TEMPS THIS MORNING MAINLY IN THE
MID/UPPER 30S TO LOWER 40S ACROSS THE I-10 CORRIDOR.

WITH CONTINUED CAA ASSOCIATED WITH THIS BUILDING HIGH...HIGH
TEMPS WILL ONLY REACH THE MID/UPPER 50S ALONG WITH CLEAR SKIES.
THE MAIN QUESTION REMAINS TONIGHT INTO TUE MORNING THE BALANCE OF
CAA & HOW MUCH THE WINDS WILL DIMINISH BETWEEN 08-14Z. MOST
GUIDANCE CALLING FOR LOW TEMPS TO REACH NEAR FREEZING ALONG AND N
OF U.S. 190 ACROSS INLAND SE TX/C LA. THUS...HAVE ISSUED A FREEZE
WATCH FOR THIS REGION...AS THE FREEZING TEMPERATURES MAY DAMAGE
RECENTLY PLANTED VEGETATION. AGAIN...DUE TO THE QUESTIONS REMAINING
ON HOW MUCH WINDS DIMINISH...ADJUSTMENTS FURTHER S TO INCLUDE THE
COUNTIES/PARISHES ALONG THE I-10 CORRIDOR...AND OF COURSE...THE
UPGRADE TO FREEZE WARNING THIS AFTERNOON.

THE LARGE LONGWAVE TROF OVER MOST OF THE C AND E U.S. WILL ALLOW
THE LARGE HIGH PRESSURE RIDGE TO PASS SLOWLY OVERHEAD BY TUE
AFTERNOON INTO WED MORNING.. THIS WILL RESULT IN HIGH TEMPS IN THE
MID/UPPER 50S ONCE AGAIN...BUT WITH LITTLE WIND...WILL BE A BIT
TOLERABLE. WITH THE CALM WINDS EXPECTED WED MORNING...A LIGHT FREEZE
WILL BE POSSIBLE ONCE AGAIN ACROSS C LA.

BY THU...THE HIGH EXPECTED TO SLOWLY MOVE EAST ALLOWING FOR SE
RETURN FLOW AND MODERATING TEMPS. WITH A MAINLY ZONAL FLOW
EXPECTED FOR FRI INTO THE REMAINDER OF EASTER WEEKEND...INCREASED
MOISTURE AND MINOR PERTURBATIONS WILL GIVE AT LEAST A SLIGHT CHANCE
OF SHRA/TSRA DURING THIS PERIOD.

DML

MARINE...
STRONG NORTHWEST WINDS AND ROUGH SEAS WILL CONTINUE OVER THE COASTAL
WATERS THIS MORNING...SLOWLY DIMINISHING BY LATE MORNING. THUS...SCEC
REMAINS FOR THE 0-20NM ZONES...WITH SCA FOR THE 20-60 NM ZONES
THRU 11 AM. N WINDS WILL INCREASE A BIT TONIGHT INTO TUESDAY
MORNING AS THE SECONDARY SURGE OF COLD AIR ARRIVES. THIS MAY
REQUIRE THE EXTENSION OF SCEC OR POSSIBLY RE-ISSUANCE OF SCA
TONIGHT FOR THE 20-60NM ZONES.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  34  58  36  64 /   0   0   0   0   0
KBPT  59  35  59  38  64 /   0   0   0   0   0
KAEX  56  30  55  32  63 /   0   0   0   0   0
KLFT  57  33  56  35  63 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...VERNON.

TX...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: NORTHERN JASPER...NORTHERN NEWTON...TYLER.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Mar 25, 5:22 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT MON MAR 25 2013

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-261100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
522 AM CDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH TODAY...BRINGING
CONTINUED COLDER TEMPERATURES. NORTH WINDS 10-15 MPH COUPLED WITH
MINIMUM AFTERNOON RELATIVE HUMIDITY IN THE 25 TO 30 PERCENT RANGE
WILL KEEP AN INCREASED FIRE DANGER THIS AFTERNOON...WITH OUTDOOR
BURNING DISCOURAGED. A LIGHT FREEZE IS POSSIBLE TUESDAY MORNING
ACROSS INLAND SOUTHEAST TEXAS AND CENTRAL LOUISIANA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MUCH COOLER THAN NORMAL TEMPERATURES AND DRY WEATHER WILL CONTINUE
THROUGH WEDNESDAY AS HIGH PRESSURE SLOWLY MOVES OVER THE REGION.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN LATE
FRIDAY INTO EASTER WEEKEND.NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-261100-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
522 AM CDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITION WILL CONTINUE THROUGH LATE MORNING...WITH
WINDS AND SEAS SLOWLY DIMINISHING THIS AFTERNOON. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDS WILL GRADUALLY SHIFT TO THE EAST THEN SOUTHEAST BY WEDNESDAY AS
THE HIGH BUILDS EAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:30 AM CDTFreeze WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more12 hr
Mar 25, 3:32 PM CDTFreeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more16 hr

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.